| Model Number |
120404FP |
| Medical Device Problem Codes |
Material Fragmentation (1261); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that prior to use and during use, the balloon of fogarty model 120404fp, lot 63856326, had a hole present.There was no injury to the patient.
Additional Manufacturer Narrative
Our product evaluation lab received one model 120404fp catheter.The balloon latex appeared deteriorated and discolored.Multiple cracks and tears were evident on the balloon latex.Both balloon windings were intact.Leakage was observed through the tears on the balloon.The balloon latex was released from the proximal windings to check the balloon edges at the tears, which did not appear to match.Latex deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.No other visible damage was observed from the catheter body or stylet.A device history record review was completed and documented that the device met all specifications upon distribution.The customer report of a balloon issue was confirmed on evaluation.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits and any excursions above the control limits are assessed and documented as part of this monthly review.
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The storage conditions for these catheters are specified in the ifu.A product risk assessment addresses balloons with fragmentations for embolectomy catheters, and a capa to address this issue is currently in its implementation phase.The capa investigation concluded that the root cause is exposure of latex to ozone, which can happen when the pouch packaged device is stored in rooms with high energy ionizing radiation sources that could generate ozone e.G.Fluoroscopy machines, x ray machines, uv lights, hvac sanitation equipment, etc.As a result, fca 90905 was voluntarily initiated instructing customers to return any product which has been stored in the same room as high energy ionizing radiation sources which emit ozone.